The festive season is coming and without fireworks it becomes dull. Just think there is no firework in Dussehra, Diwali. But enjoying fireworks also has a deadly price to be paid. Fireworks cause poisonous smokes and it is one one of the main triggers for asthma. The effects of these are mainly on elderly people and Children.
According to researchers, metallic particles in the smoke emitted from the fireworks pose a health risk, particularly to asthmatics. In India, a 30% to 40% increase in the cases of wheezing, respiratory diseases, exacerbation of bronchial asthma, and bronchitis patients of all ages and gender were reported during the Diwali festival.
Fireworks smoke contains toxic dust that can irritate your lungs and can cause breathing problems. If you have a health problem that affects your breathing, air pollution such as smoke can make your breathing suddenly get worse. It can make you cough and have more mucus, and it can cause you to be short of breath
Tips for breathing easy on the festival night from fireworks smoke
- Don’t get too close to a large amount of fireworks smoke or particulates.
- Stay indoors, preferably in an air-conditioned room.
- Do not smoke. Stay away from smoky places.
- Drink plenty of fluids.
- Keep taking your medicines exactly as prescribed.
- If you have a quick-relief inhaler, take it with you, and use it as prescribed.
- Consider using a paper or gauze surgical mask or dust mask that covers your nose and mouth. This may give some protection
When to call your asthma doctor
You have shortness of breath or wheezing that is rapidly getting worse.
You are coughing more deeply or more frequently, especially if you notice an increase in mucus (sputum) or a change in the color of the mucus you cough up.
- Cough up blood.
- Increased swelling in your legs or abdomen.
- Have a high fever (over 100 degrees).
- Feel severe chest pain.
- Develop flu symptoms.
- You notice that your medicine is not working as well as it had been.
- Use oxygen at home and feel like you need more. Use only the amount recommended by your doctor. In some people with COPD, too much oxygen can be dangerous.